Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 3, NWS Lubbock, TX

January 28, 202011 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 28, 2020, 3:10 AM CST for 11 counties in Texas. It took effect at Jan 28, 2020, 6:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2020, 3:10 AM CST (09:10 UTC)
In effect from
Jan 28, 2020, 6:00 AM CST
Expired
Jan 28, 2020, 4:00 PM CST
In force
10 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2117 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

103 
WWUS74 KLUB 280910
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
310 AM CST Tue Jan 28 2020

TXZ021-022-027>029-033>035-039>041-281800-
/O.NEW.KLUB.WI.Y.0003.200128T1200Z-200128T2200Z/
Parmer-Castro-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum-
Terry-Lynn-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka,
New Home, and ODonnell
310 AM CST Tue Jan 28 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of the South Plains and the Southeastern Texas
  Panhandle.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving on east and west oriented roads, 
especially if operating a high profile vehicle. Secure outdoor 
objects.

&&

$$
2 follow-up statements
299 
WWUS74 KLUB 280916
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
316 AM CST Tue Jan 28 2020

TXZ021-022-027>029-033>035-039>041-281800-
/O.CON.KLUB.WI.Y.0003.200128T1200Z-200128T2200Z/
Parmer-Castro-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum-
Terry-Lynn-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka,
New Home, and ODonnell
316 AM CST Tue Jan 28 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of the South Plains and the Southwestern Texas
  Panhandle.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving on east and west oriented roads, 
especially if operating a high profile vehicle. Secure outdoor 
objects.

&&

$$
619 
WWUS74 KLUB 281735
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1135 AM CST Tue Jan 28 2020

TXZ021-022-027>029-033>035-039>041-282200-
/O.CON.KLUB.WI.Y.0003.000000T0000Z-200128T2200Z/
Parmer-Castro-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum-
Terry-Lynn-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka,
New Home, and ODonnell
1135 AM CST Tue Jan 28 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph. 

* WHERE...Portions of the South Plains and the Southwestern 
  Texas Panhandle.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 10:36 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Jan 27, 10:36 PM CST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1036 PM CST Mon Jan 27 2020

.AVIATION...
The forecast remains on track from previous assessments. A potent
cold front will move through the region early Tuesday morning,
with northerly sustained surface winds increasing to 20-25 knots for
all terminals with locally higher gusts. Light rain is expected
at KCDS near and after 09Z tonight, along with low CIGs falling
into LIFR criteria. The development of patchy fog will also be
possible near the KCDS terminal through the early to mid-morning
hours Tuesday.

Low CIGs resulting in IFR conditions for the KPVW and KLBB
terminals is expected Tuesday morning with low chances for light
showers at KPVW. Winds will begin to taper off across all
terminals by Tuesday evening, with VFR conditions building back
into the KLBB and KPVW terminals by 29/00Z and KCDS around 29/03Z
tomorrow night.

Sincavage

&&

.PREV DISCUSSION... /issued 931 PM CST Mon Jan 27 2020/

UPDATE...
Latest models have come in just a touch colder with the near
surface temperatures. This may be enough to see a rain/snow mix
slightly farther to the east off the caprock than previously
expected. Although expected accumulations still continue to be
light within this rain/snow mix area.

Furthermore, the development of patchy fog will be possible in the
northeastern and eastern Rolling Plains during the early to mid-
morning hours Tuesday. Recent observational trends, per West
Texas Mesonet data, indicates a steady rise in boundary layer
relative humidity now above 80 percent and complete saturation
looks possible overnight. Trends will continue to be monitored for
this potential fog development.

PREV DISCUSSION... /issued 243 PM CST Mon Jan 27 2020/

DISCUSSION...
Next system is approaching the area this evening. Model guidance
seems to be in reasonable agreement in regards to the path of this
system however surface temperatures are a bit in flux depending on
how quickly the cold front can push through the area. Currently
appears that frontal passage should begin late tonight and
eventually clear the entire area by late tomorrow morning.
Precipitation chances should be maximized across the southeast
Texas Panhandle closer to the 850mb and surface low pressure
however roughly the northern half of the area may see some light
precipitation. While there is the potential for some wet snow
flakes to fall during the early morning hours Tuesday expect
surface temps to remain at or above freezing so accumulations
should be non existent. As the cold front moves through,
northerly winds will ramp up into the 25-30 mph range behind it
and remain elevated through at least early Tuesday afternoon.
Seems that the winds will be driven by the pressure gradient with
the initial passage but with cloud cover and limited mixing don't
know how long near wind advisory winds will be expected as a
strong LLJ moves across the area during the late morning so
decided to hold off on issuing an advisory for the moment. This
will continue to be monitored and there is the potential for one
to be issued late tonight or early tomorrow morning especially for
the southwest Panhandle and northern South Plains.

By Tuesday evening, shortwave ridging will begin to build across
the area allowing winds to weaken and precipitation and cloud
cover to move east out of the area. As this happens, there is the
potential for some fog (potentially dense) to develop across the
area and persist until Wednesday morning. This ridging will be
short lived as another deep trough approaches the area Thursday.
The operational GFS remains the farthest north of the tracks while
the NAM, ECMWF, and GFS ensemble continue to favor a farther
south track. Kept precipitation chances across the southern half
of the forecast area for the moment due to the uncertainty of the
track however the majority of the precipitation may remain just
south of our area. If precipitation does occur temperatures that
morning should be below freezing so some snow may possible. Beyond
that system, ridging will once again take hold of the region
leading to gradually warming temperatures and quiet weather
through early next week. /WCI

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

09/01/09/58
Hazardous weather outlook, Jan 27, 4:17 AM CST, 22 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
417 AM CST Mon Jan 27 2020

TXZ021>044-281030-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
417 AM CST Mon Jan 27 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

In the wake of a departing storm system, northerly winds will
increase to 25 to 30 mph, with gusts up to 40.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 10:40 AM CSTWinter Weather AdvisoryLUBChildress, Hall3 hr

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.